Sometimes doing some inversion work or gentle traction can help reduce tension on an irritated nerve in the back that is causing sciatica. This would be something you could talk to a physical therapist about for help. Also, I had a recent bad spell of sciatica from an extruded disc, and doing acupuncture has helped a lot with the pain.View Thread
Anytime new pain appears around a calf or lower leg, it is good to rule out the possibility of a blood clot forming as the cause. Therefore, it would be prudent to make your doctor aware of the situation right away on a precautionary basis.
A common cause of numbness and pain in a leg on one side only would be nerve root irritation taking place in the lower back. A common source of nerve root irritation would be a disc problem in the low back. Peripheral neuropathy usually causes symptoms in both legs at the same time.View Thread
I'm very sorry that you are having this much pain. You are describing a significant type of nerve pain that has arisen after your surgery. The term allodynia refers to something being painful from a typically non-painful stimulus. When you describe not being able to touch your leg or foot with a blanket or sock, then that suggests that you are experiencing what would be described as allodynia along with your nerve pain.
It is important that you ask your doctors about this for a few reasons. One would be that you want your surgeon to make sure there isn't any mechanical reasons for having this pain, meaning nothing pinching a nerve in your spine. The other would be so that treatment can be instituted to help desensitize the painful area. Hope this helps.View Thread
There are not a lot of scientific studies out there to support most supplements for pain management. That doesn't necessarily mean they can't help, but the science behind them many seem to be lacking. However, one option to consider for your arthritis could be fish oils. Some studies have found them to have a potent anti-inflammatory effect, and in some cases, they have worked as well as anti-inflammatory medications. Chinese medicine specialists and acupuncturists often have special training in using traditional herbal agents in disease management, and that could be another resource to consider.
Before starting any new supplement, make sure to first discuss it with your physician.View Thread
We do treat patients who come from out of the area, and do see some from out of state from time to time. My main goal at WebMD is to provide helpful information to folks that they can use when working with their own physicians. But if you would like to learn more about my practice or book, the links can be found on my bio page which you can get to by clicking on my picture. Happy to help!View Thread
I am sorry to hear that you are still having a difficult time working out the methadone situation. I am not too familiar with the Illinois area and would not be able to recommend a specific physician to you; however, one option to consider would be to get a second opinion at an academic center near your area. Sometimes physicians in teaching centers are able to work together with your local physicians for added help to more complicated problems. There might be some resources like that in Chicago or some of the other larger cities near where you live.View Thread
I am sorry that you have been dealing with this problem. One of the most common causes of nerve pain down an arm is from nerve root irritation in the neck. Have you discussed this possibility with your doctors? Burning nerve pain can also be associated with other nerve problems like complex regional pain syndrome (CRPS), in some cases. CRPS is typically triggered by some sort of injury to an extremity. Sometimes repetitive work activities, overuse of the arm, or injuries can lead to nerve pain problems coming from the nerves near the shoulder, and this is referred to as thoracic outlet syndrome.
As spinal cord stimulation is a big step to take, it would be good to try to get a better sense of the problem if possible before going down that road.
I think if you aren't feeling well after taking the methadone, then you should follow up with your doctor right away. Mixing high dosages of opiates can have risks, and methadone can be especially tricky and potentially dangerous. Methadone has the potential to cause some very serious side effects including problems with normal lung and heart function. Patients who start methadone should also have their EKG checked.
I would take this very seriously and get checked right away.View Thread